MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT231416
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Type of investigation code b15: the imaging evaluation performed by a clinical imaging specialist showed the following: ¿ one time point available for evaluation: post-implantation cta dated (b)(6) 2024.¿ the length from the left renal artery (lowest renal) to the proximal circumferential device is ~8.8mm, be centerline.¿ aortic diameter just distal to the left renal artery is 22.3mm.¿ aortic diameter ~9mm distal to the left renal artery is 25.3mm.¿ there appears to be lack of proximal circumferential device apposition.¿ there is a small amount of contrast outside the proximal end of the implanted device.This finding is suggestive of a proximal type i endoleak.¿ comparison axial image series show: o there is bright contrast in a lumbar artery and another set of lumbar arteries distally on the arterial contrast image series.O contrast is visualized in the left posterior sac on delayed contrast image series at multiple levels.O only visualizing pooling contrast in the sac on the delayed contrast images is suggestive of type ii endoleak(s).H.6.Investigation findings code c20: the device remains implanted and is not available for analysis.H.6.Investigation findings code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H.6.Investigation conclusion code d12: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Specifically, the ifu warns that adverse events that may occur and / or require intervention include, but are not limited to endoleak.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2011, a patient was treated using gore® excluder® aaa endoprostheses.At that time, the aneurysmal sac reportedly measured about 6cm according to the patient.On an unknown date in 2018, a ct scan was taken measuring the aneurysmal sac at 7.8cm with a type two endoleak.On (b)(6) 2024, an endoleak was detected on a ct scan.The physician suspected this to be a type ii endoleak from the lumbar artery.The physician also noted dilation proximally, leading to a lack of device apposition.On (b)(6) 2024, a reintervention occurs to treat the suspected endoleak.The lumbar artery was coil embolized, and an aortic extender was placed proximally in the infrarenal neck.The patient tolerated the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
bryce wargin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20148048
Report Number2017233-2024-05290
Device Sequence Number8397480
Product Code MIH
UDI-Device Identifier00733132610563
UDI-Public00733132610563
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Catalogue NumberRMT231416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/05/2024
Date Device Manufactured06/27/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale